My mum has been taking 15 mg Mirtazapine for 2 weeks. She then went onto 30 mg for 2 weeks and has now been on 45 mg for 1 week. My mum has not improved in 6 weeks at all and if anything is getting worse. She is always dizzy, lifeless, no appetite, no motivation what so ever. I am told she will get better but I'm sorry I don't believe this at all. She is now hearing voices and she says that stops her doing things, but I believe these are just thoughts. Can any one help with this? Has any one experienced this? Thanks
I can't help. But my mum is experiencing similar and we feel like tellling her to come off them as she has never been this bad. Have you talked to your GP for your mum - I intend to as I am concerned and my mum i sto confused to get hers to understand.
Was this helpful?0
hi i have been on mitrazapine for 10 weeks.first five weeks were great now extreme nightmares,cant breathe, anxious feelings of unreality pain,especially in my back and weight gain,bloated.wont be taking them anymore.i suggest she go back to her doc and try something else thats what im going to do.hope she feels better soon.
Was this helpful?0
My mom is the same. She was depressed and prescribed the drug. after 2 weeks of being on this she is now even more depressed. she has started to be confused and has memory loss!! she is on 15mg i took her to the doctor very concerned and he told me she needs to take another one that means she will be on 30mg!!?? i really think this drug has made her confused and gave her memory loss, she is also saying she can hear voices and is talking to herself now and again. i really wish she had never started taking this drug! i ended up taking her to A and E last night i was so concerned about her as her shakes were terrible and she was acting like shes 'lost it' just shows how strong this anti-d is! unless you are very very depressed i really would stay away from this drug! its really messed my mom up. im sure if she carries on like this she will have to go in somewhere so she can be cared and montiored 24/7.The doctors soon give out the drug but dont want to help now she has these side effects! so upset and worried, my mom will never be the same person she was.
Was this helpful?0
hi - this reply comes too late, (17-03-14), I'm taking 45mg generic 'Mirup' for over a year, useless!!!. I'm as anxious and depressed as ever, but it puts me to sleep(nearly). During the past 5 years I was taking 1/2 -2, Rohypnol at night. Now unavailable. I'm adding something called 'Stillnoc' (I think that's the name), at night most nights. I'm a man living alone age 64.I've been taking generic 'Zyban' to help with cigerette withdrawal about 5 weeks,( useless!!), it hasn't worked for my depression either. So that's three pills at night;Mirup(45mg)- 'Stillnoc' - 'Zyban'. I have 'tendonitis' in my upper arms which causes me pain whilst getting off to sleep, thus the 'junk' helps.The upper arm pain is about 8 months old - could this be a side-effect. I've spoken to my G.P'about this 'soreness' in my arms, he says it's connected to my shoulder/back and is a symptom of a upper spine degenerative condition.mmm maybe.
Two summers ago I hit a 'rock bottom' emotionally. A younger male pal died in his sleep- aged 46, I had a 'meltdown', chronic anxiety on awakening, feeling desperate and alone in the world, although I've two adult kids and many 'friends' in 12 step groups.I was moving closer and closer to wanting to take my life. This time even I didn't know whether I actually would. I was a mature student at 3rd level college- even the student counselor was very concerned about my suicidal ideation. She wrote to my Doc.,, he had tried me on 5-7 approx different medications over that 16 week summer recess. Nothing worked.The side effects often were too much to bear. Effexor would keep me 'bright' and alert all night. Pregabin was great for about 10 days. i felt 'reborn', i was 'selling' it to all my co-suffers, then the good feelings began to wear off. It was if a candle was slowly burning out. What can be worse than knowing that I'm 'voluntarily' e-entering my own prison cell.
I was dragged through my last acedemic year (12/13), by my tutor and committed tekkies at college. I have used Xanax as a quick fix for about 10 years. Sometimes it could be months between using (1/2mg),tabs.I would stockpile. Then wham! a broken romance, a 'public appearance' where I could feel 'shamed'. I've taken upto nine tabs for 10 days or more at these times. I've done some slow (and not so slow) tapering off Xanax, shakes and all. It was uncomfortable but nothing like staying cigerette free (not nicotine free). 50 years of smoking- around 23-28 a day. If your still there.. 'mom' I've never heard voices or spent even one night in psychiatric hospital, although the summer of 2012 I tried to be admiitted, but due to a lack of insurance I was refused. The agony of chronic anxiety, afraid to live(in this world) but afraid to die. My G.P. grew angry with me 'cause I visited him every 10 days/2 weeks during the summer of 2012. He said 'it's all in your head'!! - medicine.!!
I what to do things like organising an e-bay account t sell stuff, but i get anxious at the thought ; what if .. It did it 'wrong', how to 'send' etc..... it goes on in my head until I zone out and procrastinate. In my 20's/30's I was a top selling salesman of windows and home improvement products. I was 'people' phobic, so I thought this would get me over my fears. After 10/15 years I could do the job, but boy did I work up a sweat in those first few years. After my wife and I parted 25 years ago I just lost confidence, and make up all sorts of rationalisations as to why I couldn't pursue this employment. I got sober in 1980 - 5 years before the breakup.
I took not an aspirin until 1997 - the 'Prozac' revolution had begun. T.V promoted this 'mellow' hippy - dippy answer to depression so I thought ..maybe THIS would relieve me of my lifetime 'low mood'. It didn't- I had a good enough intimate life around this time, yes climax was delayed, but it felt like my genitals were 'in another room' during intercourse, or in the deep freeze. I stopped after a couple of months. My libido has tapered off completely. i haven't wanted intercourse like before... although I was up for it when I started 3rd level education in 2007. My college was full of woman. young artists, I was 40 years older! I worked real hard at college to the detriment of a social/initimate life.. then it was too late (6 years on) age 63. I'm now in that viscious circle, of wanting to try but afraid to fail. That's ONE area 'you can't fake it to make it'. I've been reading up about dopamine 'feel good' hormones. Smoking and intercourse BOTH increased my low level of this hormone.
I've worked extensively on my issues -usually medication free for 35 yrs or so... I don't know if I'll ever be medication free. During the 90's I did a year or so of 'Breathwork' with a Health Service Consultant Phychiatrist.. about 30 three hour small group sessions was offered Ketamine from session two but refused until session six. It opened my 'world' I felt part of the 'Whole' and accepted myself for who was. The process stayed with me fr about 18months /two years. I began to 'loose' the benefits after some poor romance decisions and a retraumatising job as a care worker, with teenagers in care... i start a new theraputic relationship(free) this week . The therapist works CBT-Reality therapy (Glasser), and Carl Rodgers client centred approach. The Centre also offers acupuncture and Indian head massage everything free!!. It's worth a 6-8 week commitment at least. I certainly 'felt' my emotions fully when I was medication free; I felt more 'alive'. I have allways been sad and tearful. I cried so much I felt it difficult to get on with my lifeat times. My 'heart on sleeve' personality would initially be attractive to women however I suspected they rapidly grew pissed off with a guy 'in touch with his feelings', after all isn;t that a females's area of 'expertise'?;who wants to be upstaged!.
I was born on London 1950, I was an 'only' child and ALSO the youngest of four brothers( figure that out). I never knew my mother, although i've got a number of photos of us together. Mom passed away woth cancer aged 39, when I was 30 months old. I guess it was going to be downhill from then on. I have no addiction in my immediate family. My older brother by 7 yrs has also suffered with mental health problems but never took any meds. I didn't know I had all this to say... it's a balancing act.. periods of gut churning anxiety, hopeless depressionand acute tearfulness vs a bland 'middle of the road ' medicated numbness ( that's IF they work) and don't forget the side effects...
If I could go back somewhat, I would have prioritised my intimate life over 3rd level education,( I'm now 64 with a 1st and a Masters -Media )but I'm too old to take full advantage of this experience. I would if I could have had twice yearly 'top ups' in the 'K' club. It really did connect me to my humanity, courage, strength and humility. However 'avant-gard' Psychiatrist has long retired...... Stephen ( is my middle name..)